Welcome!

When I first stumbled on ITSAN and Topical Steroid Withdrawal I spent a lot of time reading. There are so many blogs out there by fellow sufferers that I was overwhelmed. I never thought that I would become one of them.

The more I read, the more relieved I became. I wasn’t going crazy and there was an answer to this eczema madness! A lot of these people inspired me to blog about my journey so that maybe others who follow this hard journey don’t feel so alone.

My history with eczema begins at birth. I had it bad as a kid and had to be bandaged every night with cream to stop me scratching. At that stage I was using a mild cream, hydrocortisone and a lot of it too. Then when that stopped working I was on Celestone (betamethasone valerate) which was the next level up. When I was about 7 or 8 the eczema died down and I was all good until I was 16. That’s when I started using Eleuphrat (betamethasone dipropionate). The eczema disappeared and I thought I was safe.  Until I was 21.

Things were getting serious now as I was basically pouring money into dermatologists and these creams. Thinking back I feel like I payed money to suffer like this!! What the hell, never touching those steroids again. Over 2 years I was using some potent stuff. Elocon (mometasone furoate) being the main one. I had also been through 3 rounds of Prednisone (the best but ultimately worst thing ever). 2 months ago I was hospitalized and prescribed more steroids.

When I got home I thought about those damn pills and why was I taking them if they weren’t working? I turned to google and that’s when I was hit by a ton of bricks. Topical Steroid Withdrawal. I was exhibiting all the signs! The red, the itch, the peeling, the oozing. I’ve spent hours researching as much as I can about it and it shows that other bloggers have been too.  I know it’s gonna be a long and hard journey but at least I have some answers. I had the mental relief but not the physical relief. I’m sure that will come later.

So here’s to adding my blog out there in the hope of raising TSW awareness!!

Advertisements

4 Comments

  1. Hi there

    Well done on this blog and coping through this tough time.

    My eight year old is going through this too 3 months in and it sucks. As my father said the dr ‘s and dermatologists are killing us!

    Healing thoughts and prayers for you. Every day gets you closer to the end game

    Best wishes

    • Hi Alex!

      Thanks for the kind words. The blog really helps when I need to keep the fingers busy! It’s hard to believe that doctors just prescribe steroids like it ain’t no thing!

      Lots of love to you and your little one, it’s hard to see them suffer. But at least it’s not forever. 🙂

  2. Hello !! First of all your story is really inspiring and you are really a very strong person deciding to go trough withdrawal!!! i wanted to ask you did you also use steroids on your face? i am asking that because i used fucibet (bethamethasone valerate ) on and off for 1 1/2 years on my face and i am afraid i damaged my skin for ever! did you have any symptoms of atrophy ?if yes did it go away?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s